... He isn't typically hyper or defiant but has a hard time focusing at school. Is is normal for him to seem worse on the first day? Does it take time to be effective? I'm hesitant to give it to him tomorrow after the day he had today!
Hello Ashley - Welcome to DC and I hope you find what you are looking for here in the way of supportive answers. Quite frankly, I am rather alarmed at the gross side effects this particular medication carries. I can't even imagine why a doctor would put a child on this one?
When was the last time your son had a complete physical with blood work to see if anything is wrong there. I have seen instances of kids who were hyperthyroid be mistakenly treated as ADHD or hypothyroid being treated as ADD. If your child hasn't had more than a baseline checkup for thyroid function... I would insist upon it as a concerned parent!
But the first day of school and be stressful for many reasons. New kids, don't want the structure, doesn't want to get on the bus... somebody from last year that he is reminded of... lots of things can make a kid who is starting a new school year be defiant. If focusing at school is his only problem... but not exhibiting any unusual behavior at any other time... boy, I sure would hold off on the Focalin XR. By the way... you didn't mention how it is being prescribed to your son. What is his dose? Does his doctor believe he truly has this issues or did a "teacher" suggest it. My sister is a teacher and I am embarrassed for her profession when she tells me that teachers are telling parents that their kids are ADD or ADHD. Symptoms are only symptoms of something until somebody puts a name to it... and sometimes those names are wrong...
I wish for you a smooth journey and a very happy, healthy child who loves to have fun and explore his world...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2009 • 2 answers
Posted 26 Aug 2012 • 1 answer
Posted 17 Apr 2013 • 2 answers
Posted 26 Oct 2016 • 0 answers
Posted 10 Nov 2016 • 1 answer